Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 154, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2009, 6:03 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2009, 6:03 PM MDT (00:03 UTC)
- Expired
- Aug 12, 2009, 7:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:25 PM MDT | HAIL 1 | 5 N Springfield, CO | FELL FROM 625 PM TO 630 PM |
| Aug 12, 6:44 PM MDT | HAIL 0.75 | Springfield, CO | |
| Aug 12, 6:46 PM MDT | HAIL 0.88 | Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 130003 SVRPUB COC009-011-099-130100- /O.NEW.KPUB.SV.W.0154.090813T0003Z-090813T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 603 PM MDT WED AUG 12 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACA COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES SPRINGFIELD... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 700 PM MDT... * AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTH OF PRITCHETT...OR ABOUT 21 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... PRITCHETT. SPRINGFIELD. TWO BUTTES. VILAS. WALSH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3749 10208 3704 10272 3761 10307 3780 10275 TIME...MOT...LOC 0003Z 318DEG 27KT 3760 10290 $$
3 follow-up statements
000
WWUS55 KPUB 130018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT WED AUG 12 2009
COC009-011-099-130100-
/O.CON.KPUB.SV.W.0154.000000T0000Z-090813T0100Z/
BACA CO-PROWERS CO-BENT CO-
618 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN BENT...SOUTHWESTERN PROWERS AND BACA COUNTIES...
AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 13 MILES NORTH OF PRITCHETT...OR 15 MILES NORTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT.
SPRINGFIELD.
TWO BUTTES.
WALSH.
VILAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3749 10208 3704 10272 3756 10304 3777 10280
3780 10275
TIME...MOT...LOC 0018Z 318DEG 24KT 3755 10282
$$000 WWUS55 KPUB 130030 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 630 PM MDT WED AUG 12 2009 COC009-011-099-130100- /O.CON.KPUB.SV.W.0154.000000T0000Z-090813T0100Z/ BACA CO-PROWERS CO-BENT CO- 630 PM MDT WED AUG 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EXTREME SOUTHEASTERN BENT...SOUTHWESTERN PROWERS AND BACA COUNTIES... AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 11 MILES WEST OF TWO BUTTES TO PRITCHETT...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SPRINGFIELD TO 10 MILES WEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TWO BUTTES. SPRINGFIELD. WALSH. VILAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. && LAT...LON 3774 10262 3749 10208 3704 10272 3750 10301 TIME...MOT...LOC 0030Z 318DEG 24KT 3757 10258 3742 10279 $$
000 WWUS55 KPUB 130047 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 647 PM MDT WED AUG 12 2009 COC009-011-099-130100- /O.CON.KPUB.SV.W.0154.000000T0000Z-090813T0100Z/ BACA CO-PROWERS CO-BENT CO- 647 PM MDT WED AUG 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EXTREME SOUTHEASTERN BENT...SOUTHWESTERN PROWERS AND BACA COUNTIES... AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM TWO BUTTES TO 7 MILES SOUTHWEST OF SPRINGFIELD...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF SPRINGFIELD TO 7 MILES SOUTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD. WALSH. VILAS. AT 625 PM THE PUBLIC SAW QUARTER SIZE HAIL 5 MILES NORTH OF SPRINGFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. && LAT...LON 3774 10262 3749 10208 3704 10272 3750 10301 TIME...MOT...LOC 0046Z 318DEG 24KT 3753 10244 3734 10271 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:55 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 12, 2:55 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT WED AUG 12 2009 .SHORT TERM... (TONIGHT AND THURSDAY) METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE STRENGTH OF CONVECTION...ESPECIALLY EASTERN SECTIONS AND TEMPERATURES. CWFA CURRENTLY EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES...ISOLATED THUNDERSTORMS AND WARM MID-AFTERNOON TEMPERATURES. 20Z/12TH DATA INDICATES THAT SBCAPES OVER THE FAR EASTERN PLAINS RUNNING IN THE 1500 TO 3000 J/KG RANGE WHILE LIS ARE IN THE -3C TO -5C RANGE. IN ADDITION...0 TO 6 KM BULK SHEARS ARE RUNNING AROUND 30 KNOTS WITH 18Z NAM12 SUGGESTING THAT ANOTHER UPPER WAVE WILL BE MOVING ACROSS REGION THIS AFTERNOON/EVENING. FOR SENSIBLE WEATHER WILL INCLUDE MENTION OF SEVERE THUNDERSTORMS FOR ZONES 89 AND 93>99 FROM THIS AFTERNOON INTO THE EVENING. ELSEWHERE...ISOLATED...GENERALLY NON-SEVERE POPS SHOULD SUFFICE TONIGHT. PRECIPITATION SHOULD CLEAR THE CWFA BY MIDNIGHT...IF NOT SOONER AS UPPER WAVE PASSES TO THE EAST. MINIMUM TEMPERATURES TONIGHT SHOULD HOVER WITHIN A CATEGORY OR SO OF MID-AUGUST CLIMATOLOGICAL AVERAGES. ON THURSDAY...UPPER HIGH ATTEMPTS TO MOVE EAST INTO EAST-CENTRAL NEW MEXICO BY 00Z FRIDAY...WHICH WILL ALLOW INCREASING ATMOSPHERIC MOISTURE VALUES TO BE NOTED...ESPECIALLY WESTERN SECTIONS. FOR NOW WILL PAINT GENERALLY ISOLATED POPS MOST AREAS...ALTHOUGH LOW GRADE SCATTERED POPS MAY BE NOTED AT TIMES BY THURSDAY AFTERNOON...ESPECIALLY HIGHER TERRAIN WESTERN SECTIONS. FINALLY...MAXIMUM TEMPERATURES ON THURSDAY SHOULD BE SIMILAR TO TODAYS VALUES EASTERN SECTIONS AND A CATEGORY OR TWO COOLER WESTERN SECTIONS. .LONG TERM... (FRI-WED) ...INCREASING MONSOON MOISTURE STILL ON TRACK... NOT REALLY TOO MUCH CHANGE FROM WHAT I WAS THINKING YESTERDAY. A TROUGH CURRENTLY OFF THE WEST COAST OF THE UNITED STATES WILL GRADUALLY MOVE INLAND AND MOVE TO THE NORTH OF THE AREA BY SUNDAY. THIS TROUGH WILL BRING MONSOON MSTR NWD IN ADVANCE OF IT...INCREASING OUR CHANCES OF PRECIP...ESPECIALLY FOR THE MTNS. THE ONLY ONE CHANGE THAT I NOTED IN THE SIMULATIONS IS THE TROUGH IS FCST TO RELOAD TO THE WEST OF US DURING THE EARLY PART OF THE WEEK...AND THIS SHOULD KEEP AN ENHANCED CHANCE OF PRECIP OVER THE REGION....ESPECIALLY THE PLAINS. ATTM...IT APPEARS THE BEST CHANCE OF MTN PRECIP WILL BE FRI AND SAT. BY SUNDAY...WITH THE TROUGH AXIS OVER THE AREA...DRIER W FLOW SHOULD DEVELOP OVER THE MTNS AND THIS SHOULD DRY THE MTN AREAS OUT. OVER THE PLAINS...EXPECT A BIT BETTER CHANCE OF PRECIP FRIDAY THRU SUDNAY...ESPECIALLY THE FAR E PLAINS. WITH THE WESTERLY FLOW INCREASING...THIS MAY (WILL?) LIKELY SET UP A LEE TROUGH OVER THE PLAINS AND THIS IN TURN MAY CUT BACK CHANCES OF PRECIP ALONG THE I-25 CORRIDOR REGION FRI/SAT. BY EARLY SUNDAY...SFC FRONT SHOULD PUSH THROUGH THE PLAINS. WITH TROUGH AXIS OVERHEAD...DECENT FLOW ALOFT AND COOL TEMPS ALOFT WE SHOULD SEE A BETTER CHANCE OF STORMS ACROSS THE PLAINS. GIVEN THE FLOW...SOME OF THE STORMS COULD BE ON THE STRONG SIDE. WITH THE TROUGH RELOADING TO THE WEST OF THE CWA...THE WSW FLOW SHOULD DRY OUT THE MTNS THROUGHOUT THE WEEK NEXT WEEK BUT THINGS OVER THE PLAINS COULD BE ON THE RATHER ACTIVE SIDE GIVEN THE MODEST W FLOW ALOFT AND CONTINUED RELATIVY MOIST UPSLOPE FLOW. && .AVIATION... VFR CONDITIONS ANTICIPATED FOR KALS...KCOS AND KPUB TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR/OVER THE TAF SITES THROUGH APPROXIMATELY 04Z/13TH...WITH DRY CONDITIONS THEN EXPECTED FROM 04Z-12Z/13TH. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/34
Hazardous weather outlook, Aug 12, 3:25 PM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT WED AUG 12 2009 COZ058>089-093>099-132130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 325 PM MDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION... ONE OR TWO OF THE THUNDERSTORMS MAY BECOME SEVERE(CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND THE SIZE OF QUARTERS)...ESPECIALLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA ...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA. THE MAIN THREATS WITH ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. FOR FRIDAY THROUGH TUESDAY...THERE WILL BE AN INCREASED CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE HIGHEST CHANCE FOR STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, Aug 12, 5:20 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 520 PM MDT WED AUG 12 2009 COZ094-099-122345- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 520 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF KIM...OR 38 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LAS ANIMAS COUNTY AND EXTREME SOUTHWESTERN BACA COUNTY...SOUTH OF HIGHWAY 160. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:23 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 523 PM MDT WED AUG 12 2009 COZ096-098-130015- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY- 523 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO NORTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CHIVINGTON...OR 19 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL KIOWA COUNTY AND EXTREME NORTH CENTRAL PROWERS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:32 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 532 PM MDT WED AUG 12 2009 COZ098-130000- LAMAR VICINITY/PROWERS COUNTY- 532 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF GRANADA...OR 20 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. HARTMAN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:41 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 541 PM MDT WED AUG 12 2009 COZ094-097>099-130030- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 541 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES EAST OF HIGBEE...OR 28 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY...SOUTHWESTERN PROWERS COUNTY...SOUTH CENTRAL BENT COUNTY AND NORTHWESTERN BACA COUNTY. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:46 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT WED AUG 12 2009 COZ094-099-130015- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 546 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 44 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA COUNTY AND SOUTHEASTERN LAS ANIMAS COUNTY...SOUTH OF HIGHWAY 160. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:57 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MDT WED AUG 12 2009 COZ098-130030- LAMAR VICINITY/PROWERS COUNTY- 557 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTH OF GRANADA...OR 19 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS COUNTY...SOUTH OF HIGHWAY 50. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 91 min |
| Aug 12, 6:43 PM MDT | Areal Flood Advisory | PUB | Prowers | 2 hr |
| Aug 12, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 67 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.